Bulletin of the American Mathematical Society

Ergodic sets

John C. Oxtoby

Full-text: Open access

Article information

Source
Bull. Amer. Math. Soc. Volume 58, Number 2 (1952), 116-136.

Dates
First available in Project Euclid: 4 July 2007

Permanent link to this document
http://projecteuclid.org/euclid.bams/1183516689

Mathematical Reviews number (MathSciNet)
MR0047262

Zentralblatt MATH identifier
0046.11504

Citation

Oxtoby, John C. Ergodic sets. Bull. Amer. Math. Soc. 58 (1952), no. 2, 116--136. http://projecteuclid.org/euclid.bams/1183516689.


Export citation

References

  • 1. W. Ambrose and S. Kakutani, Structure and continuity of measurable flows, Duke Math. J. vol. 9 (1942) pp. 25-42.
  • 2. W. Ambrose, P. R. Halmos, and S. Kakutani, The decomposition of measures II, Duke Math. J. vol. 9 (1942) pp. 43-47.
  • 3. J. Dieudonné, Sur le théorème de Lebesgue-Nikodým (III), Annales de l'Université de Grenoble vol. 23 (1948) pp. 25-53.
  • 4. S. Fomin, Finite invariant measures in the flows, Rec. Math. (Mat. Sbornik) N.S. vol. 12 (1943) pp. 99-108.
  • 5. S. Fomin, On measures invariant under certain groups of transformations, Iz-vestiya Akad. Nauk SSSR, Ser. Mat. vol. 14 (1950) pp. 261-274.
  • 6. S. Fomin, On dynamical systems with pure point spectrum, Doklady Akad. Nauk SSSR. vol. 77 (1951) pp. 29-32.
  • 7. M. Garcia and G. A. Hedlund, The structure of minimal sets, Bull. Amer. Math. Soc. vol. 54 (1948) pp. 954-964.
  • 8. W. H. Gottschalk, Almost periodic points with respect to transformation semigroups, Ann. of Math. vol. 47 (1946) pp. 762-766.
  • 9. H. Hahn, Theorie der reellen Funktionen, I, Berlin, 1921.
  • 10. P. R. Halmos, The decomposition of measures, Duke Math. J. vol. 8 (1941) pp. 386-392.
  • 11. P. R. Halmos, On a theorem of Dieudonné, Proc. Nat. Acad. Sci. U.S.A. vol. 35 (1949) pp. 38-42.
  • 12. P. R. Halmos, Measure theory, New York, 1950.
  • 13. P. R. Halmos and J. von Neumann, Operator methods in classical mechanics, II, Ann. of Math. vol. 43 (1942) pp. 332-350.
  • 14. P. Hartman and A. Wintner, Asymptotic distributions and the ergodic theorem, Amer. J. Math. vol. 61 (1939) pp. 977-984.
  • 15. G. A. Hedlund, Sturmian minimal sets, Amer. J. Math. vol. 66 (1944) pp. 605-620.
  • 16. N. Kryloff and N. Bogoliouboff, La théorie générale de la mesure dans son application à l'étude des systèmes dynamiques de la mécanique non linéaire, Ann. of Math. vol. 38 (1937) pp. 65-113.
  • 17. C. Kuratowski, Topologie I, 2d ed., Warszawa-Wroclaw, 1948.
  • 18. D. Maharam, Decompositions of measure algebras and spaces, Trans. Amer. Math. Soc. vol. 69 (1950) pp. 142-160.
  • 19. M. Morse, Recurrent geodesics on a surface of negative curvature, Trans. Amer. Math. Soc. vol. 22 (1921) pp. 84-100.
  • 20. M. Morse and G. A. Hedlund, Symbolic dynamics, Amer. J. Math. vol. 60 (1938) pp. 815-866.
  • 21. M. Morse and G. A. Hedlund, Symbolic dynamics II. Sturmian trajectories, Amer. J. Math. vol. 62 (1940) pp. 1-42.
  • 22. M. Morse and G. A. Hedlund, Unending chess, symbolic dynamics and a problem in semigroups, Duke Math. J. vol. 11 (1944) pp. 1-7.
  • 23. V. V. Nemyckiĭ and V. V. Stepanov, Qualitative theory of differential equations, 2d ed., Moscow, 1949.
  • 24. J. von Neumann, Zur Operatorenmethode in der klassischen Mechanik, Ann. of Math. vol. 33 (1932) pp. 587-642.
  • 25. O. M. Nikodým, Tribus de Boole et fonctions mesurables, C. R. Acad. Sci. Paris vol. 228 (1949) pp. 150-151.
  • 26. J. C. Oxtoby and S. M. Ulam, On the existence of a measure invariant under a transformation, Ann. of Math. vol. 40 (1939) pp. 560-566.
  • 27. H. E. Robbins, On a class of recurrent sequences, Bull. Amer. Math. Soc. vol. 43 (1937) pp. 413-417.
  • 28. S. Saks, Integration in abstract metric spaces, Duke Math. J. vol. 4 (1938) pp. 408-411.
  • 29. K. Yosida, Simple Markoff process with a locally compact phase space, Mathematica Japonicae vol. 1 (1948) pp. 99-103.